Alert archive / New York / Severe Thunderstorm Warnings in 2010
Severe Thunderstorm Warning 49, NWS Albany, NY
NWS Albany, NY issued this severe thunderstorm warning at Jul 11, 2010, 5:24 PM EDT for Greene County, New York. It was in force for 66 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 11, 2010, 5:24 PM EDT (21:24 UTC)
- Expired
- Jul 11, 2010, 6:30 PM EDT
- In force
- 66 min
- Issued by
- NWS Albany, NY
- Area
- Storm-based polygon
County Greene County, NY
The radar
The Albany radar (KENX), 39 km from the middle of the area, began a volume at 21:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 11, 6:10 PM EDT | TSTM WND DMG | Hunter, NY | 3 TREES DOWN, IN HUNTER, TANNERSVILLE/ELKA PARK |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 46 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 9.4 hours before the alert went out and 58 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 738 J/kg
- Mixed-layer CIN
- -21 J/kg
- Mixed-layer LCL
- 680 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- 8 m²/s²
- 0-3 km storm-relative helicity
- -1 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
629
WUUS51 KALY 112124
SVRALY
NYC039-112230-
/O.NEW.KALY.SV.W.0049.100711T2124Z-100711T2230Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ALBANY NY
524 PM EDT SUN JUL 11 2010
THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
GREENE COUNTY IN EAST CENTRAL NEW YORK...
* UNTIL 630 PM EDT
* AT 512 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED NEAR WINDHAM...OR 7 MILES
NORTHWEST OF HUNTER...AND MOVING SOUTHEAST AT 5 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
HUNTER BY 615 PM EDT...
6 MILES WEST OF NORTH-SOUTH LAKE CAMPGROUND AND 8 MILES NORTHEAST
OF LANESVILLE BY 630 PM EDT...
PLEASE REPORT HAIL SIZE...DAMAGING WINDS AND REPORTS OF TREES DOWN TO
THE NATIONAL WEATHER SERVICE BY EMAIL AT ALB.STORMREPORT@NOAA.GOV.
LAT...LON 4236 7424 4223 7392 4211 7415 4212 7426
4226 7446 4235 7435
TIME...MOT...LOC 2124Z 309DEG 6KT 4228 7428
$$
SNYDERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 11, 4:40 PM EDT, 44 minutes earlier.
Area forecast discussion, Jul 11, 4:40 PM EDT, 44 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBANY NY 440 PM EDT SUN JUL 11 2010 .SYNOPSIS... HIGH PRESSURE WILL BRIEFLY BUILD OVER THE REGION TONIGHT AND MONDAY...THEN A UPPER LEVEL DISTURBANCE WILL APPROACH THE REGION MONDAY NIGHT...AND REMAIN OVER THE REGION INTO WEDNESDAY WITH A CHANCE FOR SHOWERS AND THUNDERSTORMS LATE MONDAY NIGHT INTO WEDNESDAY. && .NEAR TERM /THROUGH TONIGHT/... ISOLATED SHOWERS/TSTMS WILL DISIPATE THIS EVENING...AND EXPECT MAINLY CLEAR SKIES AND LIGHT WINDS AFTER 1000 PM. THIS SHOULD RESULT IN ANOTHER ROUND OF PARTHY FOG LATER TONIGHT INTO MONDAY MORNING. LOWS TONIGHT WILL BE IN THE MID 50S TO LOWER 60S. MAIN THREAT FROM ANY SHOWERS THIS EVENING WILL BE HEAVY RAIN WITH THE CELLS SLOW MOVING. CELLS VERY SMALL THOUGH SO HEAVY RAIN NOT LIKELY TO BE WIDESPREAD ENOUGH TO CAUSE ANY FLOOD PROBLEMS...BUT WILL MONITOR THROUGH THE EVENING. && .SHORT TERM /MONDAY THROUGH TUESDAY NIGHT/... HIGH PRESSURE WILL SLOWLY DRIFT OFF THE EAST COAST ON MONDAY...AND THIS SHOULD KEEP CONDITIONS DRY OVER THE REGION THROUGH THE EARLY PART OF MONDAY NIGHT. MODELS DIFFER AS TO THE ARRIVAL OF THE SHOWERS/TSTMS ASSOCIATED WITH THE NEXT UPPER LEVEL TROF THAT WILL MOVE EAST FROM THE GREAT LAKES TUESDAY THROUGH TUESDAY NIGHT. NAM/ECMWF BRING SHOWERS INTO THE REGION STARTING AFTER MIDNIGHT MONAY NIGHT...WHILE THE GFS HOLDS OFF THE PCPN UNTIL TUESDAY. HAVE SPLIT THE DIFFERENCE AT THIS POINT AND FORECAST SLIGHT CHANCE POPS AFTER MIDNIGHT MONDAY NIGHT ACROSS THE NORTHEAST HALF OF THE FORECAST AREA...AND CHANCE POPS OVER THE SOUTHWEST. 40 TO 50 PERCENT POPS FORECAST THROUGHOUT THE FORECAST AREA TUESDAY AND TUESDAY NIGHT. HIGHS MONDAY WILL BE IN THE 80S TO LOWER 90S. LOWS MONDAY NIGHT NIGHT GENERALLY IN THE 60S. HIGHS TUESDAY IN THE MID 70S TO LOWER 80S AS CLOUDS AND PCPN KEEP TEMPS DOWN. LOWS TUESDAY NIGHT IN THE 60S TO AROUND 70. && .LONG TERM /WEDNESDAY THROUGH SUNDAY/... WEAK LOW PRESSURE WILL SLIDE UP THE NEW ENGLAND COAST AT THE START OF THE PERIOD...WHILE A WEAK COLD FRONT DISSIPATES AS IT SLIDES SOUTH THROUGH OUR REGION WEDNESDAY NIGHT. THE ATLANTIC MOISTURE DRAW AROUND THE BACKSIDE OF THE LOW COLLECTING UP AGAINST THE ENCROACHING FRONT WILL SET OFF SCATTERED SHOWERS AND THUNDERSTORMS WEDNESDAY INTO WEDNESDAY NIGHT. CONDITIONS IMPROVE BRIEFLY ON THURSDAY...BUT A SYSTEM APPROACHING FROM THE WEST WILL PULL A WARM FRONT UP THROUGH NEW YORK STATE AND MOST OF NEW ENGLAND BY FRIDAY. RELATIVELY UNIFORM SBCAPES OF 2250 TO 4500 J/KG ARE SUGGESTIVE OF WIDESPREAD THUNDERSTORM ACTIVITY WHICH WILL HAVE TO BE CLOSELY WATCHED FOR SEVERE POTENTIAL. THE COLD FRONT IS EXPECTED TO SLIDE THROUGH LATE IN THE DAY OR OVERNIGHT INTO SATURDAY. CONDITIONS LOOK BETTER FOR THE WEEKEND...WITH NO GREATER THAN SLGT CHC POPS AS A WEAK RIDGE BUILDS OVER THE GREAT LAKES REGION. HIGH TEMPERATURES WILL BE IN THE UPPER 70S AND LOWER 80S ON WEDNESDAY...AND IN MAINLY THE MID AND UPPER 80S THURSDAY THROUGH SATURDAY. SOME LOWER 90S READINGS MAY SNEAK IN ACROSS THE MID HUDSON VALLEY ON SATURDAY. SUNDAY'S HIGHS WILL BE MOSTLY IN THE 80S. MUGGY NIGHTS ARE IN THE OFFING. LOWS FROM THE UPPER 50S IN THE MOUNTAINS...TO THE UPPER 60S IN THE HUDSON VALLEY WEDNESDAY NIGHT...WILL VARY LITTLE FROM NIGHT TO NIGHT...ALTHOUGH THE MOUNTAINS WILL TREND TOWARD PROGRESSIVELY SLIGHTLY COOLER NIGHTS UNDER LESSENING CLOUDS. RELATIVE HUMIDITIES WILL APPROACH 100 PERCENT AT MANY LOCATIONS EACH NIGHT. && .AVIATION /18Z SUNDAY THROUGH FRIDAY/... MAINLY VFR CONDITIONS THROUGH THIS EVENING. ISOLATED CONVECTION MAY STILL IMPACT THE TERMINALS THROUGH ABOUT 02Z. HOWEVER...THE CHANCE OF A DIRECT HIT IS STILL LOW ENOUGH (LESS THAN 25 PERCENT) TO JUST MENTION CB AT THIS TIME WITH NO FLIGHT RESTRICTIONS. WILL UPDATE AS NEEDED. AFTER ABOUT 02Z...THE ATMOSPHERE WILL STABILIZE AND THE PROBLEM WILL BE HOW EXTENSIVE ANY FOG WILL BE OVERNIGHT. SOME DRIER AIR TRYING TO PUSH IN FROM THE WEST...BUT WITH LIGHT WIND ALOFT...THIS DRY AIR MIGHT END UP SITTING ON TOP A SHALLOW INVERSION TONIGHT. WITH A MAINLY CLEAR SKY AND LITTLE OR NO WIND...THE THREAT FOR FOG IS THERE. THIS IS ESPECIALLY TRUE IF SIGNIFICANT MEASURABLE RAIN WERE TO FALL AT ANY OF THE TAF SITES. FOR NOW...WILL ASSUME THE TAFS DO NOT RECEIVE ANY RAIN...BUT THAT COULD CHANGE. IF THIS IS THE CASE FIGURE ON AT LEAST MVFR MIST AT KALB OVERNIGHT...MVFR MIST AT KPOU BUT WITH CIGS BELOW 2000 FEET (LOW STRATUS). AT KGFL...WE TOOK THEM DOWN TO IFR AS 2SM. THIS MIGHT NOT BE LOW ENOUGH BUT LATER FORECASTS CAN DETERMINE IF ANY CLOUDINESS LINGERS. IT IS POSSIBLE (UP TO 50 PERCENT) THAT ANY OF SITES COULD DROP TO LIFR OR EVEN VLIFR JUST BEFORE SUNRISE. PLEASE CHECK BACK LATER. ANY FOG AND LOW CLOUDS WILL BURN OFF BY 12Z...LEAVING US WITH VFR CONDITIONS ON MONDAY. SOME SCT CU WITH BASES AROUND 5000 FEET EXPECTED ALONG WITH UNRESTRICTED VISIBILITIES. THE WIND WILL LIGHT OUT OF THE SOUTH...5-10KTS. OUTLOOK... TUE-WED...LOW IMPACT. VFR/MVFR...CHC SHRA/TSRA. THU...VFR...VERY LOW IMPACT. SLGT CHC PM TSRA. FRI...VFR.MVFR...LOW IMPACT. CHC PM TSRA. && .FIRE WEATHER... ISOLATED CONVECTION EXPECTED THIS EVENING...THEN DRY THROUGH MONDAY AS HIGH PRESSURE BUILDS IN. RH VALUES IN THE 40 TO 50 PERCENT THIS EVENING WILL RECOVER TO BETWEEN 80 AND 100 PERCENT BY SUNRISE...THEN LOWER TO 35 TO 45 PERCENT MONDAY AFTERNOON. SURFACE WINDS WILL BE LIGHT NORTH OR CALM TONIGHT...THEN SOUTH 5 TO 15 MPH MONDAY. && .HYDROLOGY... EXCEPT FOR POSSIBLE PONDING OF WATER IN POOR DRAINANGE AREAS DUE TO HEAVY RAIN FROM ISOLATED SHOWERS/TSTMS INTO THIS EVENING...NO HYDRO PROBLEMS EXPECTED THROUGH MOST OF TUESDAY. THE NEXT CHANCE FOR A WIDESPREAD SHOWERS/TSTMS WILL COME TUESDAY INTO WEDNESDAY AS A UPPER LEVEL TROF SWINGS THROUGH. AS THIS POINT DO NOT SEE ANY HYDRO PROBLEMS OCCURRING EVEN WHERE AN INCH OR TWO OF RAIN FALLS. FOR DETAILS ON SPECIFIC AREA RIVERS AND LAKES...INCLUDING OBSERVED AND FORECAST RIVER STAGES AND LAKE ELEVATIONS...PLEASE VISIT THE ADVANCED HYDROLOGIC PREDICTION SERVICE /AHPS/ GRAPHS ON OUR WEBSITE. && .ALY WATCHES/WARNINGS/ADVISORIES... CT...NONE. NY...NONE. MA...NONE. VT...NONE. && SYNOPSIS...GJM NEAR TERM...GJM SHORT TERM...GJM LONG TERM...ELH AVIATION...HWJIV FIRE WEATHER...GJM HYDROLOGY...GJM
Hazardous weather outlook, Jul 11, 5:00 PM EDT, 24 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBANY NY 500 PM EDT SUN JUL 11 2010 CTZ001-013-MAZ001-025-NYZ032-033-038>043-047>054-058>061-063>066- 082>084-VTZ013>015-121100- NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE- SOUTHERN BERKSHIRE-NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER- SOUTHERN FULTON-MONTGOMERY-NORTHERN SARATOGA-NORTHERN WARREN- NORTHERN WASHINGTON-SCHOHARIE-WESTERN SCHENECTADY- EASTERN SCHENECTADY-SOUTHERN SARATOGA-WESTERN ALBANY-EASTERN ALBANY- WESTERN RENSSELAER-EASTERN RENSSELAER-WESTERN GREENE-EASTERN GREENE- WESTERN COLUMBIA-EASTERN COLUMBIA-WESTERN ULSTER-EASTERN ULSTER- WESTERN DUTCHESS-EASTERN DUTCHESS-NORTHERN FULTON-SOUTHEAST WARREN- SOUTHERN WASHINGTON-BENNINGTON-WESTERN WINDHAM-EASTERN WINDHAM- 500 PM EDT SUN JUL 11 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWESTERN CONNECTICUT...WESTERN MASSACHUSETTS...EAST CENTRAL NEW YORK AND SOUTHERN VERMONT. .DAY ONE...TONIGHT. ISOLATED NON SEVERE THUNDERSTORMS ARE EXPECTED THROUGH THIS EVENING. HEAVY RAIN IS POSSIBLE FROM THESE STORMS AS THEY TRACK SLOWLY SOUTHEASTWARD AT 10 TO 15 MPH. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THERE IS A CHANCE FOR THUNDERSTORMS LATE MONDAY NIGHT THROUGH WEDNESDAY...WITH ANOTHER CHANCE FRIDAY AND FRIDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT WWW.WEATHER.GOV/ALBANY
The office that day
Everything else NWS Albany, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 11, 4:59 PM EDT | Areal Flood Advisory | ALY | Hamilton, Herkimer | 35 min |
| Jul 11, 6:54 PM EDT | Areal Flood Advisory | ALY | Albany, Greene | 53 min |
Nearby
Severe Thunderstorm Warnings in New York, 2010Every severe thunderstorm warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.